Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Stabbing pain under rib cage on the right side, diagnosed with myofascial pain syndrome, take nexium, flexeril. Reasons ?

I am having extreme stabbing pain under my rib cage on the right side...all day i have had diarrarah but the past hour it has been tar black. i have been diagnosed with myofascial pain syndrome so i am used to this pain in my right side, but the diarrhea is not normal. i take nexium for GERD and flexeril for the muscle pain. Please help
Asked On : Fri, 16 Nov 2012
Answers:  1 Views:  194
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
I went through your symptoms. As you mentioned, the pain under the rib cage could be because of myo fascial pain which has already been taken care of by flexeril. Physiotherapy and stress relieving activities will also help in improving symptoms of myofascial syndrome. The most common cause of diarrhoea is food poisoning. If you have had food and drink from a new place, that could be the cause for diarrhoea. Food rich in iron or iron supplements could lead to blackish stools.Also sausages made from animal blood can lead to black coloured, try and recall if any of these events took place, which could have caused this condition.
From your history, I understand that you have been diagnosed and are on treatment for GERD. If you do not have any events relating to food poisoning or consumption of iron rich food,then upper gastro intestinal bleeding could be suspected in your case, as gastro oesophageal reflux (GERD)causes erosion and bleeding in the oesophagus,which leads to black tarry stools.If you have had any trauma to your nose that led to nasal bleeding,swallowing that blood could lead to black stools.
You must consume a lot of fluids to prevent dehydration from diarrhoea. If it is due to food poisoning, it should be controlled in 2 days.If there is very severe diarrhoea causing dehydration,then you must seek immediate medical help for intravenous infusion of fluids.
Flexeril is also known to cause diarrhoea in some patients.
The following investigations are required if there is continued discolouration of stools-
A complete blood count, upper gastro intestinal endoscopy to rule out bleeding, stool examination for presence of blood.
All of the above mentioned problems can be resolved with timely medical intervention.
I hope this was informative. Take care.

Answered: Fri, 16 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor